Had Botox and Restylane 6 days ago. Should I put ice on it?

Top lip badly bruised, left side. Right eye is swollen, looks like fluid, worried, should I put ice on it, or go back to doctor. Waste of money?

Doctor Answers 14

Bruising 6 Days After Treatment

Hello, 

Thank you for your question. 

Brusing after injections is fairly common. I'd recommend booking an assessment with your qualified injector for an assessment.

Take care.  



Toronto Plastic Surgeon
5.0 out of 5 stars 169 reviews

Problems after injections

If you are having problems of any type after receiving cosmetic injections, I strongly recommend contacting the physician who performed the injections rather than asking for advice from physicians you do not know. Some problems may require immediate attention so I would not delay in contacting your physician

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Bruising and swelling

It is very common to be bruised and swollen 6 days after an injection.  At this point ice will not help unless it just relieves some of your discomfort.  Please call your provider for a 2 week follow up appointment.  Goodluck!

Frederick G. Weniger, MD, FACS, MBA
Hilton Head Island Plastic Surgeon
4.9 out of 5 stars 34 reviews

Botox

Thank you for your question.

Swelling and bruising are common side effects that can last up to two weeks, especially with fillers. Since it has been six days, ice will not help subside your bruising, although you can take arnica to help with this. In regards to your swollen eye, I suggest following up with the provider who performed your injections to address your concerns. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 167 reviews

Bruising and swelling after injections.

Bruising and swelling after injections  it's one of the most common side effects. Time usually addresses all bruises and I'll swelling. Anything that does not resolve over after a couple weeks is usually due to product placement and the amount.  

Young R. Cho, MD, PhD
Houston Plastic Surgeon
4.8 out of 5 stars 34 reviews

Botox recovery

Although it's common to have some swelling and bruising after Botox and fillers, your swollen eye sounds unusual. I would call your doctor to discuss his or her post op protocol. He or she may even want to see you in person. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 55 reviews

Botox, Filler and Swelling

It is normal to have some bruising and swelling after fillers, this can happen more with needle injection over cannula.  If still this way after 2 weeks please see your physician.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

Re-check

It sounds like you need to give your treating physician a call and let him take a look.  Bruising is very normal and can take up to several weeks to subside in some cases.  The swelling sounds normal as well.  Anytime you choose an elective procedure like Botox and Fillers it is more common than not that we look a little bit worse initially.  After everything settles down you will be more than likely very happy with the result that you see.

Lee B. Daniel, MD
Eugene Plastic Surgeon
4.7 out of 5 stars 16 reviews

Unhappy with Botox and Restylane result

Thank you for asking about your Botox and Restylane.

Please contact the doctor who treated you and arrange to be checked.
Bruising can occur after filler injections - especially around the lip but when in doubt, always be checked.
You can't tell how the final result will look until the bruising and swelling are gone.

Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.6 out of 5 stars 43 reviews

Botox/Filler Injections with Bruising and Swelling

Bruising after lip injections is very common; however, it is difficult to assess the bruising and swelling without seeing you or at least seeing photos.  My recommendation is to follow up with your injector for all of your concerns.  Best of luck!

K. Roxanne Grawe, MD
Columbus Plastic Surgeon
4.9 out of 5 stars 129 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.